Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 53, NWS Little Rock, AR

April 11, 2005Pope County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 11, 2005, 8:46 PM CDT for Pope County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2005, 8:46 PM CDT (01:46 UTC)
Expired
Apr 11, 2005, 9:15 PM CDT
In force
29 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Pope County, AR

The radar

The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
397 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:27 PM CDT, 6 hours 19 minutes earlier.

Area forecast discussion, Apr 11, 2:27 PM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
227 PM CDT MON APR 11 2005

.SHORT TERM...TONIGHT THROUGH FRIDAY...
MODELS IN SURPRISINGLY GOOD AGREEMENT THIS AFTERNOON WITH SUCH A
DYNAMIC SYSTEM WORKING ITS WAY THROUGH THE MID SOUTH. GFS SLIGHTLY
FASTER THAN PREVIOUS RUNS BUT NOT ENOUGH TO HAVE A DRAMATIC EFFECT
ON THE SENSIBLE WEATHER. GFS CONTINUES TO SHOWS BEST RUN TO RUN
CONSISTENCY IN SPITE OF ITS SLIGHTLY FASTER TREND THIS MORNING WHILE
THE NAM/ETA MODEL HAS BEEN WAFFLING A BIT. ALL THINGS
CONSIDERED...WILL GO WITH A BLEND OF MODELS THIS AFTERNOON WITH A
SLIGHT LEANS TOWARDS THE GFS.

UPPER LEVEL LOW OVER CENTRAL PLAINS WILL CONTINUE TO SLOWLY MOVE
EAST/SOUTHEAST OVER THE NEXT 48 HOURS WITH ASSOCIATED TROF AXIS
TAKING ON MORE OF A NEGATIVE TILT WITH TIME. LATEST SURFACE ANALYSIS
PLACES COLD FRONT OVER ALONG THE OKLAHOMA/BORDER AND MAKING SLOW
PROGRESS EASTWARD. SLOW MOVEMENT WILL CONTINUE THROUGH THE EVENING.
FRONT WILL ACT AS THE FOCUS POINT FOR ADDITIONAL PRECIPITATION THIS
EVENING WITH SEVERAL PIECES OF ENERGY EJECTING OUT OF THE UPPER LOW.
PLENTY OF GULF MOISTURE IN PLACE WITH LOCALLY HEAVY RAIN A
POSSIBILITY MAINLY OVER THE EAST AND SOUTHEAST.

FIRST WAVE OF CONVECTION THAT MOVED THROUGH THIS MORNING DID PRODUCE
SOME LARGE HAIL WITH LOCALIZED FLOODING ALSO REPORTED OVER PARTS OF
THE EAST. CONVECTION AND STEADY RAIN WORKED OVER THE AIR MASS PRETTY
WELL TODAY AND SEVERE POTENTIAL APPEARS TO BE LIMITED OVER CENTRAL
AND NORTHERN SECTIONS OF THE STATE. SATELLITE CONTINUES TO SHOW SOME
BREAKS IN THE CLOUD COVER OUT WEST WHICH COULD LEAD TO RAPID
DESTABILIZATION AND SUBSEQUENT THUNDERSTORM DEVELOPMENT. STILL
BELIEVE HAIL WOULD BE THE PRIMARY CONCERN. OF GREATER CONCERN IS THE
SOUTHEAST PART OF THE STATE. STRONG SQUALL LINE CONTINUES TO MOVE
THROUGH CENTRAL LOUISIANA WITH INDIVIDUAL CELLS SHOWING SOME
ROTATION. NORTHERN PORTION OF THIS SQUALL LINE WILL CLIP SOUTHEAST
ARKANSAS WHERE A TORNADO WATCH REMAINS IN EFFECT. BEST DYNAMICS WILL
REMAIN TO THE SOUTHEAST OF THE STATE WHERE SIGNIFICANT SEVERE
WEATHER OUTBREAK IS POSSIBLE.

FRONT WILL MOVE SLOWLY INITIALLY BUT AS AS TROF BEGINS TO TAKE ON
THE NEGATIVE TILT...IT WILL ACCELERATE THROUGH THE STATE BY MORNING.
WATER VAPOR CONTINUES TO SHOW SIGNIFICANTLY DRIER AIR JUST TO THE
WEST WHICH WILL COME IN FAIRLY QUICKLY BEHIND THE FRONT. WILL TAPER
OFF POPS ACCORDINGLY FROM WEST TO EAST THIS EVENING LEAVING ONLY
SCATTERED POPS ACROSS THE AREA AFTER MIDNIGHT.

UPPER LOW WILL BE MORE STUBBORN TO LEAVE THE AREA AND IT DRIFTS
ACROSS THE NORTHERN ARKANSAS/SOUTHERN MISSOURI THROUGH WEDNESDAY
NIGHT. CLOSE PROXIMITY OF THE UPPER LOW AND COLD POOL ALOFT
ASSOCIATED WITH IT WILL PRODUCE STEEP MID LEVEL LAPSE RATES TUESDAY
AFTERNOON. WILL NEED TO KEEP SCATTERED SHOWERS IN PLACE WITH
ISOLATED THUNDER WITH SOME SMALL HAIL POSSIBLE AS COLD POOL SWINGS
THROUGH.

MOISTURE WILL CONTINUE TO WRAP AROUND THE UPPER LOW ON WEDNESDAY AS
IT DRIFTS TO THE SOUTHEAST. WILL NEED TO HOLD ON TO SLIGHT CHANCE
POPS EVEN AS UPPER RIDGE TRIES TO BUILD IN FROM THE WEST. WITH RIDGE
STRENGTHENING TO THE WEST THURSDAY AND EVENTUALLY BUILDING OVER THE
AREA FRIDAY...DRY WEATHER WILL PREVAIL.

CONCERNING TEMPERATURES...COOLER AND DRIER AIR PROGGED THROUGH THE
PERIOD WITH TEMPERATURES AVERAGING BELOW NORMAL WITH A SLIGHT
WARMING TREND TOWARDS THE END OF THE WEEK. WENT WITH A BLEND OF
MAV/FWC NUMBERS THIS AFTERNOON.
&&

.LONG TERM...
FRIDAY NIGHT THROUGH MONDAY BY EARLY FRIDAY NIGHT...AN UPPER LEVEL
RIDGE WILL BE MOVING EASTWARD OVER THE FORECAST AREA. MOISTURE WILL
BE DECREASING. BUT THEN MOISTURE INCREASES BY SATURDAY MORNING AS
HIGH PRESSURE MOVES EAST.  WILL KEEP LOW POPS FOR SATURDAY AND
SATURDAY NIGHT. MILD TEMPERATURES WILL PREVAIL THROUGH THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  50  67  47  67 /  60  30  10  20
HARRISON AR       46  61  44  61 /  50  40  20  20
HOT SPRINGS AR    49  67  47  67 /  40  20  10  20
PINE BLUFF AR     51  68  48  69 /  60  20  10  20
MOUNTAIN HOME AR  47  61  44  61 /  60  40  20  20
MONTICELLO AR     52  70  49  72 /  60  20  10  20
SEARCY AR         50  66  46  66 /  60  30  20  20
MOUNT IDA AR      48  66  47  67 /  40  20  10  20
RUSSELLVILLE AR   47  65  46  65 /  40  30  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...56 / LONG TERM....38
Hazardous weather outlook, Apr 11, 4:15 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT MON APR 11 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
415 PM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL
BRING A CONTINUING CHANCE OF PRECIPITATION TO THE AREA TONIGHT. A
STRONG DISTURBANCE EJECTING FROM THIS LOW MOVED ACROSS THE AREA
EARLIER TODAY PRODUCING WIDESPREAD RAIN IN EXCESS OF AN INCH AND
SEVERE THUNDERSTORMS THAT PRODUCED HAIL IN EXCESS OF 3/4 OF AN INCH
IN DIAMETER.

THE STEADY AND HEAVY RAIN WILL BE ENDING FROM WEST TO EAST THIS
EVENING BUT ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY AS THE
ASSOCIATED COLD FRONT MOVES THROUGH THE REGION. THE STORMS THAT DO
FORM ALONG THE FRONT WILL BE SCATTERED IN NATURE WITH THE MAIN
THREAT LARGE HAIL IN EXCESS OF THREE QUARTERS OF AN IN INCH IN
DIAMETER. A LARGE AREA OF THE STATE EXPERIENCED HEAVY RAIN TODAY AND
THIS HAS STABILIZED THE AIR MASS TO SOME EXTENT. THE CHANCES OF
SEVERE WEATHER WILL BE OVER ONCE THE FRONT PASSES THROUGH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THAT SAME UPPER LEVEL LOW WILL TRAVERSE THE ARKANSAS AND MISSOURI
BORDER TUESDAY INTO WEDNESDAY. THE LOW ITSELF WILL BE WEAKENING WITH
TIME BUT MAY STILL GENERATE WIDELY SCATTERED SHOWERS. A POCKET OF
COLD AIR ALOFT WILL ACCOMPANY THE LOW AS MOVES ACROSS THE AREA AND
ISOLATED THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON DURING THE
HEAT OF THE DAY. PRESENT INDICATIONS ARE THE AIR WILL BE LACK THE
NECESSARY INSTABILITY FOR SEVERE THUNDERSTORMS BUT SOME OF THE
THUNDERSTORMS WITH SMALL HAIL COULD DEVELOP TUESDAY AFTERNOON...
MOSTLY IN NORTHERN ARKANSAS...NEAR THE TRACK OF THE UPPER LOW.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK

56

In the hours before

Special weather statement, Apr 11, 3:26 PM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
326 PM CDT MON APR 11 2005

ARZ064-065-068-069-112100-
BRADLEY-DESHA-DREW-LINCOLN-
326 PM CDT MON APR 11 2005

TORNADO WATCH NUMBER 150 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

BRADLEY...DESHA...DREW AND LINCOLN.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:16 PM CDTSevere Thunderstorm WarningLZKConway29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.